Hail, Bullock
- When
- July 13, 5:00 PM CST
- Where
- Bullock County, Union Spgs
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.150, -85.717
Penny size hail was reported near Union Springs.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 13, 1:27 PM CST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 227 PM CDT SUN JUL 13 2003 .OVERVIEW...PATTERN SLOW TO EVOLVE...WITH TROPICAL INTERACTION TO CONSIDER. .SHORT TERM...MID LEVEL CAP AND SUBSIDENCE SEEM TO BE KEEPING A BIT OF A LID ON THINGS ALONG A SW TO NE AXIS ACROSS THE FORECAST AREA. ON THE FRINGES OF THE AREA...STORMS ABLE TO OVERCOME CAP AND SUBSIDENCE...ARE GETTING STRONG. BUT OVER THE CENTRAL COUNTIES...MID LEVEL TEMPERATURE ALSO A BIT WARMER THAN MODELS SUGGESTED...WITH THE 18Z RAOB SHOWING -7 AT H5. THIS GENERAL AREA SEEMS TO WEAKEN AND SLIP TO THE SOUTH AND EAST...HOPEFULLY NOT TOO MUCH BEFORE THE HEAT OF THE DAY IS GONE. REGARDLESS...SCATTERED CONVECTION LOOKS GOOD FOR THE EVENING...PERHAPS HOLDING ON A LITTLE LATER. BEYOND TONIGHT...SHARPENING RIDGE TO THE WEST...AND INDUCED SHARPER TROUGH...WILL LIKELY OVERTAKE THE MIDLEVELS IN OUR AREA. LOOKS LIKE BEST CHANCES TOMORROW ROTATE INTO OUR FORECAST AREA...AND AS RIDGE AXIS BUILDS INTO TENNESSEE VALLEY TUESDAY...ACTIVITY TRANSLATES TO SOUTHERN COUNTIES. SATELLITE SHOWS CLAUDETTE NEARLY STATIONARY THIS AFTERNOON...WITH STRONG SHEAR ALOFT. WILL HAVE TO WATCH FOR POSSIBLE ADJUSTMENT TO THAT PATH AND THE POSSIBLE INFLUENCE OF ANY CHANGES.. .EXTENDED...THURSDAY THROUGH SUNDAY...A BIT OF MALAISE EARLY...WITH THREAT OF MCS ACTIVITY...WARMER TEMPS UNDER THE RIDGE...AND SUMMER MOISTURE...SPELL DAILY POPS OF ONE CATEGORY OR THE OTHER. SATURDAY AND SUNDAY...POTENTIAL TROPICAL WAVE APPROACHING THE COAST...AND WILL NEED TO BE WATCHED. 81 .PRELIMINARY NUMBERS... BHM 71 89 70 90 72 / 30 30 20 20 MGM 72 90 71 91 73 / 30 40 20 30 .BHM...NONE.
ALZ011>015-017>050-132000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... A SURFACE FRONTAL BOUNDARY WILL BE NEARLY STATIONARY OVER PARTS OF TENNESSEE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VERY MOIST AND UNSTABLE AIR NEAR AND SOUTH OF THIS BOUNDARY THIS EFTERNOON...AND CONTINUE INTO THIS EVENING. SOME OF THESE AFTERNOON AND EVENING THUNDERSTORMS WILL BE STRONG...AND ISOLATED THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA AGAIN MONDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS MAY ALSO BECOME STRONG WITH THE MAIN THREAT BEING STRONG GUSTY WINDS. A RETURN TO A MORE TYPICAL SUMMERTIME WEATHER PATTERN IS EXPECTED AFTER MONDAY... WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MIGHT BE NECESSARY THROUGH THIS EVENING.
ALZ013-131945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT SUN JUL 13 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR FAYETTE COUNTY UNTIL 245 PM
CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GLEN ALLEN...MOVING NORTHEAST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GLEN ALLEN...
STUDDARDS CROSSROADS AND BAZEMORE THROUGH 245 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3392 8792 3374 8783 3376 8753 3387 8753
3387 8765 3391 8765 3391 8774ALZ012-132030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 249 PM CDT SUN JUL 13 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR LAMAR COUNTY UNTIL 330 PM CDT... .WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM. AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER VERNON...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VERNON...MOLLOY AND KENNEDY THROUGH 330 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45 MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN AROUND. LAT...LON 3380 8822 3362 8823 3356 8795 3385 8796
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM VERNON AL WIND DAMAGE
07/13/03 LAMAR TREES DOWN ON ABERDEEN
ROAD, AND BEAVER CREEK
ROAD, IN VERNON.
REPORTED BY LAMAR COUNTY
EMA.ALZ036-132300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT SUN JUL 13 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR COOSA COUNTY UNTIL 600 PM
CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WEOGUFKA...MOVING SOUTHEAST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEOGUFKA...
STEWARTVILLE AND ROCKFORD THROUGH 600 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3309 8625 3305 8646 3276 8635 3276 8601
3307 8611The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail was reported near Union Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376316.